Propecia containing finasteride is used for controlling male pattern baldness or hair loss. New data is now appearing that suggests that the use of Propecia may result in sexual side effects such as erectile dysfunction or impotence, decreased libido or sex drive, and male infertility. Even after discontinuing the use of Propecia, the side effects can last for up to three months.
What is more frightening is that a study from Sweden showed that users of Propecia could experience permanent erectile dysfunction. In 2012, the Journal of Sexual Medicine found that almost 96 percent of men reported some Propecia sexual dysfunction for more than a year after usage, and 20 percent experienced sexual side effects for more than six years.
So what is man who is losing his hair to do? I suggest that you speak to your primary care physician or your dermatologist and discuss these side effects. If you are currently taking the medication and are experiencing sexual side effects such as decreased libido or erectile dysfunction, I suggest you consider discounting the medication.